MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC121400
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Ischemia (1942); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient underwent treatment of an iliac artery aneurysm using gore® excluder® iliac branch endoprostheses.It was reported that the patient's right internal iliac artery was highly calcified with little flow.A ceb231010 iliac branch component was placed on the patient's right side, and an internal iliac component was placed in an attempt to preserve the internal iliac artery with the knowledge that the artery may require bypass.The internal iliac component was successfully placed, but due to the calcification the device was unable to stay patent.Therefore, a 27mmx12cm contralateral leg component was used as a bridging piece between the ceb and the trunk-ipsilateral leg component, and the patient's right internal iliac artery was intentionally covered using a 12mmx14cm contralateral leg component.It was reported that the patient's right iliac artery was patent post op.The patient was discharged.It was reported that a follow-up ct was performed on (b)(6) 2023.On (b)(6) 2023, the gore representative was informed that the patient had presented to the emergency room.It was reported that the patient's right leg was ischemic, and the devices in the patient's right iliac artery were thrombosed and occluded up to the aortic bifurcation.The cause of right limb occlusion was reportedly the small caliber of the patient's artery as well as significant calcification.It was reported that, on the same day, the patient was transferred to a different facility for reintervention.Thrombolysis was performed over night, and a gore® viabahn® vbx balloon expandable endoprosthesis was implanted in the right limb.It was reported that the patient had a good result with the reintervention.There were no further reported issues.The patient tolerated the reintervention.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #ceb231010a/ serial #(b)(6) / udi #(b)(4)which is captured in manufacturer report #3013164176-2023-01726.Catalog #plc271200/ serial #(b)(6) / udi #(b)(4).Catalog #cxt231412/ serial #(b)(6)/ udi #(b)(4).H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation will be performed.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H.6.Investigation findings for imaging evaluation: code c19 - images were returned for evaluation, and the imaging evaluation found the following: a post-op cta dated (b)(6) 2023 was submitted for evaluation.The right internal iliac artery (riia) was observed to be occluded on the post-op imaging.Pre-implant imaging is not available, therefore, unable to assess riia diameters or calcium prior to implant.H.6.Investigation conclusions: code d1001 added.H.6.Investigation conclusions: code d12 added.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, embolization (micro and macro) with transient or permanent ischemia, endoprosthesis occlusion, and occlusion of device or native vessel.Additionally, the ifu states that the gore® excluder® aaa endoprosthesis is intended for use in patients who have appropriate anatomy including, but not limited to, an iliac artery treatment diameter range of 8-25 mm and iliac distal vessel seal zone length of at least 10 mm.Key anatomic elements that may affect successful exclusion of the aneurysm include significant thrombus and/or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.A.1.Patient identifier: corrected.H.6.Investigation findings for imaging evaluation: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d15.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular treatment of an iliac artery aneurysm using gore® excluder® iliac branch endoprostheses.An iliac branch component (ibc) was placed on the patient's right side.It was reported that the patient's internal iliac artery was highly calcified with little flow, and it was anticipated that the artery would likely require bypass.Reportedly, the physician made an attempt to preserve the artery by placing an internal iliac component, but as expected the device was unable to remain patent due to the anatomical restrictions.Therefore, the ibc was relined using a 27x12 gore® excluder® aaa endoprosthesis contralateral leg component, and the patient's right internal iliac artery was intentionally covered using a 12x14 contralateral leg component.It was reported that the patient's right iliac artery was patent post op.The patient was discharged.It was reported that a follow-up ct was performed on (b)(6) 2023.On (b)(6) 2023, the gore representative was informed that the patient had presented to the emergency room.It was reported that the patient's right leg was ischemic, and the devices in the patient's right iliac artery were thrombosed and occluded up to the abdominal aortic bifurcation.The cause of right limb occlusion was reportedly the small caliber of the patient's artery as well as significant calcification.It was reported that, on the same day, the patient was transferred to a different facility for reintervention.Thrombolysis was performed over night, and a gore® viabahn® vbx balloon expandable endoprosthesis was used to reline the right limb.The reintervention was reportedly successful.There were no further reported issues.The patient tolerated the reintervention.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions: codes d1001 and d12 remain unchanged.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, ischemia and occlusion of device or native vessel.Additionally, the ifu states that the gore® excluder® aaa endoprosthesis is intended for use in patients who have appropriate anatomy including, but not limited to, an iliac artery treatment diameter range of 8-25 mm and iliac distal vessel seal zone length of at least 10 mm.Key anatomic elements that may affect successful exclusion of the aneurysm include significant thrombus and/or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.H.6.Investigation conclusions: code d15 removed.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17122232
Report Number3013164176-2023-01727
Device Sequence Number7434960
Product Code MIH
UDI-Device Identifier00733132618644
UDI-Public00733132618644
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2025
Device Model NumberPLC121400
Device Catalogue NumberPLC121400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer07/24/2023
01/31/2024
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date08/23/2023
01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexMale